Alert archive / South Carolina / Areal Flood Warnings in 2011

Areal Flood Warning 13, NWS Wilmington, NC

August 22, 20114 counties in South Carolina

NWS Wilmington, NC issued this areal flood warning at Aug 22, 2011, 2:15 AM EDT for 4 counties in South Carolina. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 2:15 AM EDT (06:15 UTC)
Expired
Aug 22, 2011, 3:53 AM EDT
In force
98 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Darlington County, SC, Dillon County, SC, Marion County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 136 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WGUS42 KILM 220615
FLWILM

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
215 AM EDT MON AUG 22 2011

SCC031-033-067-069-220915-
/O.NEW.KILM.FA.W.0013.110822T0615Z-110822T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DARLINGTON SC-MARLBORO SC-DILLON SC-MARION SC-
215 AM EDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHWESTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 515 AM EDT

* AT 212 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN MOVING ACROSS MARION...DILLON...MARLBORO 
AND DARLINGTON COUNTIES. SOME AREAS IN THESE COUNTIES HAVE SEEN OVER 
FIVE INCHES OF RAIN IN THE PAST THREE HOURS. AN ADDITIONAL ONE TO 
THREE INCHES OF RAIN IS POSSIBLE DURING THE NEXT FEW HOURS. THIS 
WILL AGGRAVATE THE FLOODING SITUATION.

THIS INCLUDES THE FOLLOWING CREEKS AND DRAINAGES...
WOLF CREEK...NAKED CREEK...LILLY QUICK CREEK...BEAVERDAM CREEK...
BEVERLY CREEK...HERNDON BRANCH...TARKILN CREEK...CROOKED CREEK...PEE
DEE RIVER...COTTINGHAM CREEK...THREE CREEKS...BUCK SWAMP...CEDAR
CREEK...LITTLE PEE DEE RIVER...HAYES SWAMP...ROGERS CREEK...BUCKHOLTZ
CREEK...BEAR SWAMP...GULLY BRANCH...LITTLE REEDY CREEK...OLD MILL
CREEK...MAPLE SWAMP...CYPRESS BRANCH...BUTLER BRANCH...POCCOSIN
SWAMP...BROWNSVILLE CREEK AND TOBYS CREEK.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLOODING IS EXPECTED TO BECOME A PROBLEM IN THE WARNED AREA...
ESPECIALLY AT POOR DRAINAGE LOCATIONS ALONG DRAINAGE DITCHES...SMALL
CREEKS...AND LOW SPOTS ALONG ROADWAYS AND FIELDS. FLOODING MAY
PERSIST WELL AFTER THE RAINFALL COMES TO AND END. PEOPLE IN OR NEAR
LOCATIONS SUSCEPTIBLE TO FLOODING SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. YOUR CAR MAY STALL AND YOU MAY BECOME STRANDED. FIND
ALTERNATE ROUTES. AVOID FLOODED AREAS...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3475 7979 3441 7923 3420 7947 3452 7986
      3455 7983 3457 7982 3458 7981 3460 7981
      3461 7980 3461 7978 3466 7982

$$

15
1 follow-up statement
587 
WGUS82 KILM 220753
FLSILM

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
353 AM EDT MON AUG 22 2011

SCC031-033-067-069-220803-
/O.CAN.KILM.FA.W.0013.000000T0000Z-110822T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DARLINGTON SC-MARLBORO SC-DILLON SC-MARION SC-
353 AM EDT MON AUG 22 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN MARION...
DILLON...MARLBORO AND NORTHEASTERN DARLINGTON COUNTIES...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLOODING IS EXPECTED TO BECOME A PROBLEM IN THE WARNED AREA...
ESPECIALLY AT POOR DRAINAGE LOCATIONS ALONG DRAINAGE DITCHES...SMALL
CREEKS...AND LOW SPOTS ALONG ROADWAYS AND FIELDS. FLOODING MAY
PERSIST WELL AFTER THE RAINFALL COMES TO AND END. PEOPLE IN OR NEAR
LOCATIONS SUSECPTIBLE TO FLOODING SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3475 7979 3441 7923 3420 7947 3452 7986
      3455 7983 3457 7982 3458 7981 3460 7981
      3461 7980 3461 7978 3466 7982

$$

15

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this areal flood warning went out at Aug 22, 1:21 AM EDT, 54 minutes earlier.

Area forecast discussion, Aug 22, 1:21 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
122 AM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT WILL ENTER THE WESTERN CAROLINAS TONIGHT AND TRACK
ACROSS THE AREA LATE MONDAY INTO TUESDAY...ACCOMPANIED BY A
CONTINUING CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW AND
BUILD INTO THE CAROLINAS WEDNESDAY THROUGH THURSDAY. TROPICAL STORM
IRENE COULD POTENTIALLY IMPACT THE SOUTHEAST STATES AS A HURRICANE
AS NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM SUNDAY...THIS EVENING'S FIRST BIG ROUND OF
THUNDERSTORMS PUSHED OFF THE CAPE FEAR COAST A FEW HOURS AGO AND
DISSIPATED IN THE WATERS OF ONSLOW BAY. A SECOND ROUND OF STRONG TO
SEVERE THUNDERSTORMS HAS SINCE FORMED IN THE SANDHILLS AND EASTERN
PIEDMONT AND IS MOVING EAST INTO THE LUMBERTON-DILLON AREA. SPC
MESOANALYSIS GRAPHICS SHOW THE SURFACE IS CAPPED TO CONVECTION...
HOWEVER LARGE INSTABILITY VALUES EXIST FOR ELEVATED PARCELS. THE
TRIGGERING MECHANISM APPEARS TO BE AN UPPER LEVEL SHORTWAVE TROUGH
MOVING WEST-TO-EAST ACROSS THE EASTERN CAROLINAS. WITH THE SURFACE
STABILITY STRONG WINDS ARE NOT LIKELY...HOWEVER TREMENDOUS RAINFALL
RATES...HAIL...AND FREQUENT LIGHTNING ARE EXPECTED. THESE STORMS
WILL PROBABLY CONTINUE DOWN TO THE COAST AFTER MIDNIGHT...ALTHOUGH
IN A WEAKENED STATE OWNING TO LESSER INSTABILITY HEADING EAST.

LOWS TONIGHT SHOULD RANGE FROM 70-73 INLAND...TO THE MID OR EVEN
UPPER 70S NEAR THE COAST. AREAS WHICH HAVE RECEIVED CONVECTION ARE
ALREADY NEAR LOW TEMPS FOR THE NIGHT AND SHOULD HAVE NEARLY
STEADY-STATE TEMPERATURE CURVES OVERNIGHT. STRONG LOW-LEVEL JETTING
IS HELPING BRING WARM AIR IN OFF THE OCEAN AND IS KEEPING
NEAR-COASTAL SITES (AND EVEN SOME INLAND SITES THAT HAVE NOT SEEN
CONVECTION) IN THE 80S EVEN AT THIS LATE HOUR.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...COLD FRONT WILL PASS THROUGH THE AREA ON MONDAY.
BEST UPPER LIFT AND DEEPEST MOISTURE WILL BE SOUTH AND EAST OF THE
AREA FOR THE MOST PART SO ONLY EXPECT ISOLATED TO SCATTERED STORMS
WITH MAXIMUMS IN THE UPPER 80S TO LOWER 90S.  AFTER STORMS WIND DOWN
DURING THE LATE AFTERNOON OR EARLY EVENING...FAIR WEATHER IS
EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD WITH COOLER
TEMPERATURES.  MIN TEMPERATURES BOTH NIGHTS WILL BE IN THE MID 60S
TO AROUND 70.  MAXIMUMS TUESDAY WILL BE IN THE MID 80S TO AROUND
90.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...MAIN STORY FOR THE PERIOD IS IRENE AND WHAT/IF
ANY IMPACT IT WILL HAVE ON THE ILM AREA. WEAKNESS IN THE UPPER RIDGE
WILL DEVELOP AS SERIES OF WEAK UPPER TROUGHS DIG OVER THE EASTERN
US...ALLOWING THE STORM TO TURN NORTH. SOME OF THE MEDIUM RANGE
GUIDANCE HAS CONTINUED SHIFTING THE TRACK OF IRENE EAST...BUT THERE
HAS NOT BEEN A LOT OF RUN TO RUN CONSISTENCY SHOWN IN THE GUIDANCE
AND CONFIDENCE THROUGH THE PERIOD IS LOW. IN FACT THE RANGE OF
SOLUTIONS HAS THE STORM MAKING LANDFALL ANYWHERE FROM THE EASTERN
GULF COAST TO MISSING THE EAST COAST AND RECURVING INTO THE WESTERN
ATLANTIC. THE NEXT 24 TO 28 HOURS SHOULD PROVIDE A MUCH CLEARER
PICTURE.

AHEAD OF IRENES POTENTIAL ARRIVAL A DISSIPATING FRONT SOUTH OF THE
AREA AT THE START OF THE PERIOD WILL RETURN NORTH WED AFTERNOON AS
BERMUDA HIGH STARTS TO BUILD BACK IN. HAVE CARRIED CHC POP EACH DAY
WITH HIGHEST LATE IN THE PERIOD...ASSUMING IRENE HAS SOME IMPACT ON
THE REGION. 30S SHOULD COVER WED/THU WITH LOW LEVEL CONVERGENCE FROM
ONSHORE FLOW BEING ENHANCED BY DIURNAL INSTABILITY. TEMPERATURES
WILL BE NEAR TO ABOVE CLIMO...WITH LOWS POTENTIALLY WELL ABOVE CLIMO
LATE IN THE PERIOD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...MODERATE CONFIDENCE OVERNIGHT DUE TO ONGOING
CONVECTION...AND STRATUS/FOG THREAT. VFR WILL REDEVELOP ON MONDAY
BUT MORE TSTMS ARE POSSIBLE IN THE AFTN.

CONVECTION WHICH REDEVELOPED EARLIER TONIGHT ACROSS THE PIEDMONT IS
CONTINUING TO WORK SE THROUGH THE CWA ATTM. NOT ENTIRELY SURE HOW
LONG THIS WILL PERSIST AS IT IS CONTINUING TO DEVELOP UPSTREAM...BUT
ALL TERMINALS WILL LIKELY SEE AT LEAST ON AND OFF TSTMS
OVERNIGHT...THE HEAVIEST OF WHICH WILL IMPACT ILM/LBT. ON THE BRIGHT
SIDE...THIS WILL LIMIT THE FOG/STRATUS THREAT...BUT IFR VSBYS ARE
POSSIBLE IN HEAVIER RAIN AT EACH TERMINAL. FOR NOW HAVE INDICATED
ONLY MVFR DUE TO UNCERTAINTY IN IFR VSBYS...AND BRIEF AMD/S MAY
BECOME NECESSARY AT LBT/ILM. STILL MAY SEE SOME FOG BEHIND THE
CONVECTION ESPECIALLY AT LBT...BUT THAT NO LONGER APPEARS TO BE THE
SIGNIFICANT OPERATIONAL IMPACT OVERNIGHT. WILL CONTINUE TO MONITOR
RADAR TRENDS AND UPDATE AS NECESSARY TO CAPTURE TSTM EVOLUTION.
WINDS WILL PERSIST OUT OF THE SW AT 5 TO 10 KTS...WITH STRONG AND
VARIABLE GUSTS IN TSTMS.

COLD FRONT APPROACHING THE AREA WILL MOVE THROUGH DURING MONDAY
TURNING WINDS TO THE W/NW DURING THE EVE...THE EXCEPTION BEING AT
THE MYRTLES WHERE A SEA BREEZE WILL KEEP A SW FLOW THROUGH THE DAY.
MORE SHOWERS AND TSTMS ARE POSSIBLE DURING THE AFTN...BUT FOR NOW
HAVE CARRIED BKN CB AND WILL UPDATE WITH LATER ISSUANCES. WINDS WILL
BECOME MORE NORTHERLY BY THE END OF THIS VALID PERIOD...AND SKY
CONDITIONS WILL CLEAR WITH ONLY SCT DEBRIS CLOUDINESS EXPECTED BY
06Z TUESDAY.

EXTENDED OUTLOOK...SCATTERED AFTN SHRA/TSRA THROUGH THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM SUNDAY...A COLD FRONT WILL BE ENTERING THE WESTERN
CAROLINAS LATER TONIGHT. THE PRESSURE TROUGH WITH THIS FRONT AND THE
PIEDMONT TROUGH IS CONTRASTING QUITE STRONGLY WITH THE BERMUDA HIGH
WELL OFFSHORE. THE NET RESULT HAS BEEN STRONG SOUTHWEST WINDS AROUND
20 KNOTS WITH FREQUENTLY 25 KNOT GUSTS. THE ONLY "RELIEF" FROM THIS
WIND PATTERN CAME EARLIER THIS EVENING IN THE CAPE FEAR REGION WHERE
A THUNDERSTORM OUTFLOW TEMPORARILY STABILIZED THE AIRMASS WITH
LIGHTER WINDS FOR A FEW HOURS. EVEN HERE THE SOUTHWEST WINDS ARE
KICKING BACK IN AND SHOULD CONTINUE THROUGH THE NIGHT. WE WILL
MAINTAIN OUR 'EXERCISE CAUTION' HEADLINE IN PLACE THROUGH THE NIGHT
FOR THESE STRONG WINDS...AND ALSO FOR VERY CHOPPY SHORT-PERIOD SEAS
PRODUCED BY THE WIND. AREA BUOYS SHOW SEAS HAVE INCREASED TO AROUND
4 FT. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY COULD AFFECT THE
COASTAL WATERS STARTING JUST AFTER MIDNIGHT.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...SW WINDS MONDAY MORNING WILL SHIFT TO THE NW
MONDAY NIGHT AND VEER TO THE EAST BY TUESDAY NIGHT.  SPEEDS WILL RUN
15 KT OR LESS THROUGH MOST OF THE PERIOD EXCEPT MONDAY MORNING WHEN
20 KT WINDS ARE POSSIBLE.  SEA HEIGHTS OF 3 TO 5 FEET MONDAY WILL
DIMINISH TO 4 FT OR LESS MONDAY AFTERNOON AND REMAIN SO FOR THE REST
OF THE PERIOD.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...SOUTHEAST FLOW AROUND 10 KT ACROSS THE WATERS
WED INTO THU AS BERMUDA HIGH STARTS TO BUILD BACK IN FROM THE EAST.
THU AND BEYOND BECOMES TROUBLESOME. ALL OF THE FORECAST PARAMETERS
WILL DEPEND UPON THE TRACK...STRENGTH...AND SIZE OF IRENE. CURRENT
FORECAST TRACK WOULD KEEP WINDS WITH AN EASTERLY COMPONENT OVER THE
WATERS THROUGH THE END OF THE PERIOD WITH BUILDING SOUTHEAST SWELL.
HOWEVER...THERE REMAINS PLENTY OF UNCERTAINTY AND THE 12Z GUIDANCE
HAS NOT HELPED CLEAR UP THE PICTURE ANY. FOR NOW HAVE MADE LIMITED
CHANGES TO LATER PERIODS...BUT SIGNIFICANT CHANGES COULD BE AFOOT.
CURRENTLY HAVE SEAS CAPPED AT 6 FT LATE...BUT CANNOT RULE OUT 3
TIMES THIS VALUE IF IRENE PASSES MUCH CLOSER TO THE WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA
SHORT TERM...31
LONG TERM...III
AVIATION...JDW
Hazardous weather outlook, Aug 21, 4:12 PM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EDT SUN AUG 21 2011

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-222015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
412 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS
REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-056-222015-
COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
412 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS
REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-222015-
COASTAL PENDER-COASTAL NEW HANOVER-
412 PM EDT SUN AUG 21 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

MODERATE RISK OF RIP CURRENTS.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS
REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-222015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
412 PM EDT SUN AUG 21 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT EDT TONIGHT
THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SMALL CRAFT EXERCISE CAUTION.

NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS
REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Local storm report, Aug 21, 10:22 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1022 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     2 SSW BENNETTSVILLE     34.61N  79.70W
08/21/2011                   MARLBORO           SC   911 CALL CENTER

            LARGE TREE DOWN ACROSS SC HIGHWAY 9. TIME ESTIMATED
            BASED OFF RADAR.

&&

EVENT NUMBER ILM1100516

WEISS
Special weather statement, Aug 21, 11:01 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1101 PM EDT SUN AUG 21 2011

NCZ087-096-099-109-220400-
BLADEN-COLUMBUS-INLAND BRUNSWICK-ROBESON-
1101 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...BLADEN...
COLUMBUS AND ROBESON COUNTIES THROUGH MIDNIGHT EDT...

AT 1101 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES WEST OF BLADENBORO...OR ABOUT 9 MILES SOUTHEAST OF LUMBERTON...
MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...WHITEVILLE...
ABBOTTSBURG...BARNESVILLE...BETHEL...BLADENBORO...BOARDMAN...
BUGHILL...CARVERS...CHADBOURN...CLARENDON AND COUNCIL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3456 7825 3453 7827 3451 7825 3399 7859
      3437 7908 3468 7892
TIME...MOT...LOC 0301Z 297DEG 21KT 3456 7887

15
Special weather statement, Aug 21, 11:02 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1102 PM EDT SUN AUG 21 2011

SCZ017-023-024-032-033-220400-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
1102 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH MIDNIGHT EDT...

AT 1102 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS 6 MILES SOUTHWEST OF BLENHEIM...OR ABOUT 13 MILES SOUTH
OF BENNETTSVILLE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...DILLON...FLORENCE...
HARTSVILLE...MARION...AUBURN...BINGHAM...BLUE BRICK...BROWNSVILLE...
CLAUSSEN...DOVESVILLE AND DUNBAR.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3435 8014 3460 7959 3433 7911 3388 7983
      3388 7988 3397 7993 3399 7990 3402 7996
TIME...MOT...LOC 0302Z 297DEG 21KT 3444 7970

15
Local storm report, Aug 21, 11:09 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1109 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     2 SW CERRO GORDO        34.30N  78.95W
08/21/2011                   COLUMBUS           NC   TRAINED SPOTTER

            LARGE TREE DOWN ALONG ROUGH AND READY ROAD. TIME
            ESTIMATED BASED OFF RADAR.

&&

EVENT NUMBER ILM1100518

WEISS
Local storm report, Aug 21, 11:23 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1123 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     4 S LUMBERTON           34.57N  79.01W
08/21/2011                   ROBESON            NC   911 CALL CENTER

            TREE DOWN ON POPES CROSSING ROAD. TIME ESTIMATED BASED
            OFF RADAR.

&&

EVENT NUMBER ILM1100519

WEISS
Special weather statement, Aug 22, 1:31 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
131 AM EDT MON AUG 22 2011

NCZ087-099-SCZ017-023-024-032-033-053-054-220630-
COASTAL HORRY-COLUMBUS-DARLINGTON-DILLON-FLORENCE-INLAND
HORRY-MARION-MARLBORO-ROBESON-
131 AM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...MARLBORO...DARLINGTON...COLUMBUS AND ROBESON COUNTIES
THROUGH 230 AM EDT...

AT 132 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER OAK
GROVE...OR ABOUT 11 MILES SOUTHWEST OF DILLON...MOVING EAST AT 25
MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DILLON...FLORENCE...
MARION...MULLINS...ADRIAN...ALLSBROOK...BARNESVILLE...BAYBORO...
BETHEL...BINGHAM AND BLUE BRICK.

HAZARDS INCLUDE...
HEAVY RAIN.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3423 7859 3378 7874 3375 7879 3419 7986
      3468 7968
TIME...MOT...LOC 0532Z 276DEG 20KT 3432 7952

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:07 PM EDTSevere Thunderstorm WarningILMMarlboro53 min
Aug 21, 10:02 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Marlboro58 min
Aug 21, 11:02 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence58 min
Aug 21, 11:28 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Marlboro2 hr
Aug 22, 12:14 AM EDTAreal Flood AdvisoryILMDillon2 hr
Aug 22, 1:31 AM EDTSpecial Weather StatementILMDillon, Horry, Marion, Marlboro59 min
Aug 22, 2:45 PM EDTSpecial Weather StatementILMGeorgetown60 min
Aug 22, 4:23 PM EDTSpecial Marine WarningILM67 min
Aug 22, 4:24 PM EDTSpecial Marine WarningILM45 min
Aug 22, 4:29 PM EDTSpecial Marine WarningILM61 min
Aug 22, 5:02 PM EDTSpecial Marine WarningILM58 min
Aug 22, 5:54 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg36 min

Nearby

Areal Flood Warnings in South Carolina, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.